Can you give a child allergy medicine and cold medicine?

The danger happens when children are given over-the-counter drugs for both colds and allergies at the same time. Parents run the risk of providing a double dose of an active ingredient, says the FDA.

Can you take allergy meds and cold meds?

Taking two over-the-counter medicines at once can be dangerous if they both have the same active ingredient. Sniffling, coughing, itchy eyes and sneezing could mean your child is coming down with a cold.

Can I take Zyrtec and cold medicine at the same time?

Interactions between your drugs

No interactions were found between Daytime Cold and Flu Relief and Zyrtec. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

What can happen if you take an antihistamine and cold medicine together?

Combined with the notorious tendency of antihistamines to cause drowsiness, anyone who combines cough medicine and allergy medication, even if they are otherwise safe, should avoid driving.

Health Risks

  • Drowsiness.
  • Constipation.
  • Blurred vision.
  • Fever.
  • Dizziness.
  • Nausea or vomiting.
  • Appetite changes.
  • Headache.
IT\'S FUN:  Frequent question: Can I have fried fish while pregnant?

Can you take Claritin and cold medicine together?

Interactions between your drugs

No interactions were found between Claritin-D 24 Hour and Tylenol Cold & Cough Daytime. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can I take antihistamine and decongestant together?

If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep.

What is best cold medicine for nasal congestion?

To loosen up a stuffy nose, take a decongestant with the active ingredient pseudoephedrine. It thins out the mucus that your body produces, allowing it to escape your inflamed nasal passages so you can breathe easy again. Phenylephrine is another decongestant available for stuffy nose.

Can I take allergy medicine and NyQuil at the same time?

Be careful when choosing any combination product (such as NyQuil) for allergies or cough and cold because many of them contain sedating antihistamines.

Is it OK to take Zyrtec and DayQuil at the same time?

Interactions between your drugs

No interactions were found between Vicks DayQuil Severe Cold & Flu and Zyrtec. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you give a child Zyrtec and cough medicine?

No interactions were found between Robitussin Children’s Cough & Cold CF and Zyrtec. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can I take antihistamine for cough?

Diphenhydramine is an antihistamine used to relieve symptoms of allergy, hay fever, and the common cold. These symptoms include rash, itching, watery eyes, itchy eyes/nose/throat, cough, runny nose, and sneezing. It is also used to prevent and treat nausea, vomiting and dizziness caused by motion sickness.

IT\'S FUN:  How many mL of amoxicillin should a child take?

What is the difference between an antihistamine and a decongestant?

While antihistamines work to prevent and quell allergy symptoms by blocking the effects of histamine, decongestants work by narrowing your blood vessels, decreasing swelling and inflammation. Decongestants offer relief by helping to break the vicious cycle of continuous congestion and pressure.

Can I give my child ibuprofen and allergy medicine?

No interactions were found between Benadryl Children’s Allergy and ibuprofen. This does not necessarily mean no interactions exist. Always consult your healthcare provider.